Looman–Menchoff theorem

Looman–Menchoff theorem In the mathematical field of complex analysis, the Looman–Menchoff theorem states that a continuous complex-valued function defined in an open set of the complex plane is holomorphic if and only if it satisfies the Cauchy–Riemann equations. It is thus a generalization of a theorem by Édouard Goursat, which instead of assuming the continuity of f, assumes its Fréchet differentiability when regarded as a function from a subset of R2 to R2.

A complete statement of the theorem is as follows: Let Ω be an open set in C and f : Ω → C be a continuous function. Suppose that the partial derivatives {displaystyle partial f/partial x} and {displaystyle partial f/partial y} exist everywhere but a countable set in Ω. Then f is holomorphic if and only if it satisfies the Cauchy–Riemann equation: {displaystyle {frac {partial f}{partial {bar {z}}}}={frac {1}{2}}left({frac {partial f}{partial x}}+i{frac {partial f}{partial y}}right)=0.} Examples Looman pointed out that the function given by f(z) = exp(−z−4) for z ≠ 0, f(0) = 0 satisfies the Cauchy–Riemann equations everywhere but is not analytic (or even continuous) at z = 0. This shows that the function f must be assumed continuous in the theorem.

The function given by f(z) = z5/|z|4 for z ≠ 0, f(0) = 0 is continuous everywhere and satisfies the Cauchy–Riemann equations at z = 0, but is not analytic at z = 0 (or anywhere else). This shows that a naive generalization of the Looman–Menchoff theorem to a single point is false: Let f be continuous at a neighborhood of a point z, and such that {displaystyle partial f/partial x} and {displaystyle partial f/partial y} exist at z. Then f is holomorphic at z if and only if it satisfies the Cauchy–Riemann equation at z. References Gray, J. D.; Morris, S. A. (1978), "When is a Function that Satisfies the Cauchy-Riemann Equations Analytic?", The American Mathematical Monthly (published April 1978), 85 (4): 246–256, doi:10.2307/2321164, JSTOR 2321164. Looman, H. (1923), "Über die Cauchy–Riemannschen Differentialgleichungen", Göttinger Nachrichten: 97–108. Menchoff, D. (1936), Les conditions de monogénéité, Paris. Montel, P. (1913), "Sur les différentielles totales et les fonctions monogènes", C. R. Acad. Sci. Paris, 156: 1820–1822. Narasimhan, Raghavan (2001), Complex Analysis in One Variable, Birkhäuser, ISBN 0-8176-4164-5.

This mathematical analysis–related article is a stub. You can help Wikipedia by expanding it.

Categories: Theorems in complex analysisMathematical analysis stubs

Si quieres conocer otros artículos parecidos a Looman–Menchoff theorem puedes visitar la categoría Mathematical analysis stubs.

Deja una respuesta

Tu dirección de correo electrónico no será publicada.


Utilizamos cookies propias y de terceros para mejorar la experiencia de usuario Más información